Fibromyalgia Action UK
38,638 members50,901 posts

Pregabalin

Hi

So when I first got diagnosed with fibro and hyper mobility joints 2 years ago they put me on pregabalin. I eventually got the dose up to 200mg twice a day and thought it wasn't helping so my gp and I slowly came down to eventually 75mg twice a day then to 50mg twice a day and omg I couldn't believe how effectedI felt not pain wise but emotionally. I have suffered with depression since early teens and I thought we had got my meds right after seeing phycologist but now I'm not sure. I was only told at last gp appointment that pregabalin is a mood stabilizers. So really asking do I stay at 50mg for a few more months then try 25mg or do I go up again? My gp just wants to see how I go at 50mg. Just scared will go back wards with my depression. So sorry for long post xx

4 Replies
oldestnewest

Hi Gemma

Sorry to hear you’re suffering with Fibromyalgia it’s a pest!

I take gabapentin 25mg 3 times a day, it does help the pain but makes me very sleepy. I can’t really comment on the depression side of it, like you have have suffered severe depression in the past. I think I’m ok now but the could just be the gabapentin masking it.

Good luck

Reply

I have been on Pregablin for about 7 years now. Ironic that it is also used as an epileptic drug as my OH is an epileptic. I knew also it was a mood stabliser and the effect makes sense to me as so many really stressful things have happened in those years both my husband and I having to give up work because of ill health, deaths and terminal illnesses in the family and OH with cancer but somehow most of the time I have managed to stay calm and deal with everything I have had to deal with and wonder whether it is the effect of the Pregablin. I am on a much lower dose as unfortunately if I try a higher dose I am on 50mg in the morning and 75mg at night with an occasional add on of 25mg if having a flare my mind goes to slush and all I want to do is either lie down or sit in the chair and as I am not accepting of that I have a lower dose and more pain. I do know that when I decided to see what I was like when I came off it I did feel very low, had no rest at night and the pain went back to how it was intially so in my case it is a drug I wouldn't be without.

None of us are GP's but perhaps with your GP's guidance stay on the 50mg for a few months to see how you go mood and painwise. if you are ok perhaps you could slowly reduce. If your mood starts dipping I think you would need to be honest with your GP about this and see whether he suggests going back up or perhaps another drug to help. Good luck with whatever you decide.x

1 like
Reply

Thanks so much for all the help I will carry on with this level and see how we go! But thank you xxx

1 like
Reply

Hi Gemma, I'm on Pregabalin, 300mg 4 times a day. If really helps me with the fibro pain. If I went any lower than the dose I'm on now it wouldn't help as I'd get the pain back again.

No one knows your body better than you. See how you go on the dose you're in now for a while and if your pain gets worse, or you don't feel right, see your doc and discuss with them what steps to take next, but do what you want to do, don't be persuaded to take anything if you don't want to. Good luck. 🍀 😊

Reply

You may also like...